Alert archive / Colorado / River Flood Warnings in 2013

River Flood Warning 1, NWS Pueblo, CO

August 4, 2013Crowley County, Otero County, Colorado

NWS Pueblo, CO issued this river flood warning at Aug 4, 2013, 7:45 PM MDT for Crowley County, Otero County, Colorado. It took effect at Aug 5, 2013, 6:00 AM MDT. It was in force for 70 min.

The area

The counties it named.

The facts

Issued
Aug 4, 2013, 7:45 PM MDT (01:45 UTC)
In effect from
Aug 5, 2013, 6:00 AM MDT
Expired
Aug 5, 2013, 7:10 AM MDT
In force
70 min
Issued by
NWS Pueblo, CO
Flood severity
Minor

Counties Crowley County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 54 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Catlin Dam (CDMC2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07119700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WGUS45 KPUB 050145
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
745 PM MDT SUN AUG 4 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER NEAR FOWLER AFFECTING CROWLEY AND OTERO COUNTIES.

HEAVY RAINS HAVE OCCURRED OVER THE ARKANSAS RIVER BASIN DURING THE PAST
36 HOURS. SEVERAL UPSTREAM LOCATIONS HAVE RECEIVED 2.0 TO 5.0 INCHES OF
RAIN DURING THIS PERIOD. MINOR FLOOD STAGE OF 8.0 FEET IS CURRENTLY 
FORECAST TO BE REACHED FOR A SHORT TIME NEAR 6 AM MDT MONDAY MORNING. 
IMPACTS SHOULD BE LIMITED TO MINOR AGRICULTURAL FLOODING NORTHEAST 
OF ROCKY FORD AND ELSEWHERE NEAR THE RIVER BANK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC025-089-051345-
/O.NEW.KPUB.FL.W.0001.130805T1200Z-130806T0000Z/
/CDMC2.1.ER.130805T1200Z.130805T1200Z.130805T1200Z.UU/
745 PM MDT SUN AUG 4 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER NEAR FOWLER.
* FROM MONDAY MORNING TO MONDAY EVENING.
* AT  7:15 PM SUNDAY THE STAGE WAS 5.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  MIDMORNING TOMORROW.
* IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS NORTHEAST
  OF ROCKY FORD AND ELSEWHERE.

$$
2 follow-up statements
886 
WGUS85 KPUB 050754
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
154 AM MDT MON AUG 5 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER NEAR FOWLER AFFECTING CROWLEY AND OTERO COUNTIES.

.HEAVY RAINS HAVE OCCURRED OVER THE ARKANSAS RIVER BASIN DURING THE
PAST 36 HOURS. SEVERAL UPSTREAM LOCATIONS HAVE RECEIVED 2.0 TO 5.0
INCHES OF RAIN DURING THIS PERIOD. MINOR FLOOD STAGE OF 8.0 FEET IS
CURRENTLY FORECAST TO BE REACHED FOR A SHORT TIME NEAR 6 AM MDT
MONDAY MORNING. IMPACTS SHOULD BE LIMITED TO MINOR AGRICULTURAL
FLOODING NORTHEAST OF ROCKY FORD AND ELSEWHERE NEAR THE RIVER BANK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC025-089-051954-
/O.CON.KPUB.FL.W.0001.130805T1200Z-130806T0000Z/
/CDMC2.1.ER.130805T1200Z.130805T1200Z.130805T1200Z.UU/
154 AM MDT MON AUG 5 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR FOWLER.
* FROM THIS MORNING TO THIS EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1:15 AM MONDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  MIDMORNING.
* IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS NORTHEAST
  OF ROCKY FORD AND ELSEWHERE.

$$
079 
WGUS85 KPUB 051310
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
710 AM MDT MON AUG 5 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR FOWLER AFFECTING CROWLEY AND OTERO COUNTIES.

  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY.

.THE PURGATOIRE RIVER NEAR LAS ANIMAS AND THE ARKANSAS RIVER NEAR 
FOWLER ARE EXPECTED TO REMAIN BELOW FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC025-089-051340-
/O.CAN.KPUB.FL.W.0001.000000T0000Z-130806T0000Z/
/CDMC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
710 AM MDT MON AUG 5 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER NEAR FOWLER.
* AT  6:15 AM MONDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.0 FEET.  THE 
  RIVER WILL FALL TO LESS THAN 4 FEET LATE THIS EVENING. 


$$

COC011-051340-
/O.CAN.KPUB.FL.W.0002.000000T0000Z-130806T0000Z/
/LAPC2.1.ER.130805T0517Z.130805T0745Z.130805T0912Z.UU/
710 AM MDT MON AUG 5 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* AT  6:15 AM MONDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:12 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.4 FEET BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 8.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW SPOTS IN
  THE MAIN RIVER CHANNEL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 3:01 PM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 4, 3:01 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT SUN AUG 4 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 244 PM MDT SUN AUG 4 2013

...HEAVY RAIN ON THE BURN SCARS MAIN CONCERN IN SHORT TERM...

RELATIVELY QUIET DAY SO FAR BY COMPARISON AS WE LACK ANY APPARENT
SHORTWAVES TO ACT ON THE MONSOON PLUME AND RICH LOW LEVEL MOISTURE
STILL POOLED ACROSS THE SOUTHEAST PLAINS.  GRADUALLY BUILDING RIDGE
ALOFT WILL LIMIT DEEP LAYER SHEARS TODAY WHICH SHOULD DECREASE
PROBABILITY FOR SEVERE THUNDERSTORMS.  HOWEVER WITH DEW POINTS IN
THE 60S ACROSS THE PLAINS...CAPE VALUES ALONG AND EAST OF THE
MOUNTAINS COULD APPROACH 1000-1500 J/KG...PERHAPS UP TO 2000 J/KG
FARTHER EAST...BUT SOUNDINGS LOOK CAPPED OUT THAT WAY. SO A STRONG
STORM OR TWO WITH THE INITIAL UPDRAFTS COULD PRODUCE SOME NEAR
SEVERE HAIL AND LOCALIZED GUSTY WINDS.  WE ARE STARTING TO SEE SOME
POCKETS OF DRYING ALONG THE SOUTHEAST MTS...WHERE DEW POINTS ARE
DROPPING INTO THE 40S AND EVEN UPPER 30S...BUT THERE SHOULD BE
POCKETS OF HIGHER CAPE ALONG THE LOWER EASTERN SLOPES WHERE DEW
POINTS ARE PROGGED BY MODELS TO STAY UP...SO LOOKING IN THESE
REGIONS FOR THE POTENTIAL FOR STRONGER STORMS TODAY.  WITH PRECIP WATERS
110 TO 130 PERCENT OF NORMAL (HIGHEST OUT EAST) MAIN THREAT WITH
THUNDERSTORMS TODAY WILL BE LOCALLY HEAVY RAIN...WITH BURN SCARS AND
AREAS WITH WET GROUND FROM YESTERDAY'S HEAVY RAINFALL MOST AT
RISK FOR FLASH FLOODING.  FORTUNATELY WITHOUT A WELL DEFINED
SHORTWAVE OR BOUNDARY TO ACT AS A FOCUS...THUNDERSTORMS WILL BE HIT
OR MISS AS FAR AS THE BURN SCARS GO...SO NO FLASH FLOOD WATCH LOOKS
NEEDED AT THIS POINT.  HOWEVER...WE COULD EASILY SEE RAINFALL RATES
OF 2"+ PER HOUR SO AN UNLIKELY STRIKE COULD CAUSE A SIGNIFICANT
FLASH FLOOD THREAT FOR THE BURN SCARS...PARTICULARLY WALDO.  LATEST
HIGH RES SHORT RANGE MODELS HIGHLIGHT THE 3-6 PM TIME FRAME FOR THE
GREATEST RISK.

THUNDERSTORMS WILL DRIFT EASTWARD ACROSS THE PLAINS THIS EVENING BUT
SHOULD DIMINISH AROUND MIDNIGHT WITH LACK OF FORCING TO KEEP THEM
GOING.  ON MONDAY...MODELS CONTINUE TO ADVERTISE DRYING SFC DEW
POINTS ACROSS THE MTS/ADJACENT PLAINS...PARTICULARLY FOR THE
SOUTHEAST MTS. THUS THREAT FOR THUNDERSTORMS LOOKS A LITTLE LOWER
AND LCLS A LITTLE HIGHER.  THIS MAY HELP DECREASE PRECIPITATION
EFFICIENCIES SOME...BUT OF COURSE WITH VERY SENSITIVE CONDITIONS
OVER THE BURN SCARS...ANY OF THE STRONGER STORMS COULD STILL EASILY
CAUSE FLASH FLOODING.  THEREFORE CLOSE MONITORING WILL
CONTINUE...BUT NO FLASH FLOOD WATCH LOOKS NECESSARY AT THIS POINT.
TEMPERATURES TOMORROW WILL BE SLIGHTLY WARMER THAN TODAY. -KT

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 244 PM MDT SUN AUG 4 2013

ACTIVE MONSOON PATTERN WILL PERSIST THROUGH THE EXTENDED PERIOD
WITH HIGH PRESSURE SITTING OVER TEXAS...AND AN UPPER LOW OFF THE
NORTHERN CALIFORNIA COAST. BOTH LONG RANGE MODELS INDICATING
LITTLE EASTWARD MOVEMENT OF THESE FEATURES THROUGH THE NEXT FEW DAYS.

MONDAY NIGHT THROUGH WEDNESDAY...SEVERAL STRONG DISTURBANCES WILL
ROTATE NORTHWARD OUT OF THE DESERT SOUTHWEST AND ACROSS COLORADO.
THIS WILL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY
ACROSS THE REGION. EXPECT THUNDERSTORMS TO BE ONGOING MONDAY
EVENING OVER THE MOUNTAINS AND SPREADING EAST INTO THE PLAINS
THROUGH THE OVERNIGHT HOURS. THREATS THROUGH TUESDAY MORNING WILL
BE LOCALLY HEAVY RAINFALL AND LIGHTNING. THERE WILL LIKELY BE A
LULL IN ACTIVITY TUESDAY MORNING BEFORE ANOTHER ROUND DEVELOPS
TUESDAY AFTERNOON AND SPREADS EAST ACROSS THE REGION. LOCALLY
HEAVY RAINFALL WILL AGAIN BE POSSIBLE ALONG WITH LIGHTNING.

MODELS HAVING TIMING DIFFERENCES IN REGARDS TO TUESDAY NIGHT AND
WEDNESDAY. THE LATEST GFS HAS SPED UP THE ARRIVAL OF A COLD FRONT
TO TUESDAY NIGHT...WHILE THE EC AND PREVIOUS GFS RUN HELD OFF THE
FRONT UNTIL WEDNESDAY MORNING. FOR NOW TRENDED WITH THE SLOWER
SOLUTIONS WITH THE COLD FRONT ARRIVING WEDNESDAY MORNING. THIS
WILL SHIFT LOW LEVEL WINDS EASTERLY AND USHER IN DEEPER MOISTURE
TO THE EASTERN PLAINS. MEANWHILE A STRONG DISTURBANCE OVER THE
FOUR CORNERS REGION WILL EJECT NORTHEAST ACROSS COLORADO. THIS
WILL SET THE STAGE FOR WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY....ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND THE
COLORADO PLAINS. FLASH FLOODING ON AREA BURN SCARS WILL BE OF HIGH
CONCERN GIVEN THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL. THE
EVOLUTION OF THIS ACTIVITY WILL NEED TO BE MONITORED CLOSELY.

HIGH PRESSURE OVER TEXAS WILL BUILD NORTH OVER COLORADO BY
THURSDAY AND PERSIST THROUGH THE WEEKEND. MONSOON MOISTURE WILL
CONTINUE TO WORK NORTH INTO THE FOUR CORNERS REGION. AFTERNOON AND
EVENING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE
MOUNTAINS EACH DAY. THERE IS SOME UNCERTAINTY AS TO WHETHER ANY OF
THIS ACTIVITY WILL MOVE EAST OVER THE PLAINS...AND DEPEND HEAVILY
ON THE AMOUNT OF STEERING FLOW ALOFT...INSTABILITY AND AVAILABLE
MOISTURE. LOCALLY HEAVY RAINFALL ON AREA BURN SCARS WILL REMAIN
POSSIBLE THROUGH THIS TIME PERIOD.  MOZLEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 244 PM MDT SUN AUG 4 2013

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS.  AT THIS
POINT...KCOS WILL BE THE MOST LIKELY TERMINAL TO BE AFFECTED BY TSRA
SO HAVE INCLUDED A TEMPO GROUP IN THE TAF.  KPUB AND KALS WILL HAVE
A SLIGHTLY LOWER CHANCE...THOUGH WILL LIKELY BE AFFECTED BY GUSTY
OUTFLOW WINDS AT SOME POINT.  BEST CHANCE WILL BE AFTER 22Z THROUGH
02Z.  HEAVY RAIN WITH MVFR TO BRIEF IFR CIGS WILL BE POSSIBLE WITH
ANY TSRA TODAY.  VFR CONDITIONS SHOULD RETURN FOR THE OVERNIGHT THROUGH
MORNING HOURS ON MONDAY WITH A MUCH LOWER CHANCE FOR STRATUS/PATCHY
FOG.  NORTHERLY WINDS WILL SPREAD DOWN THROUGH THE SOUTHEAST PLAINS
ON MONDAY LEADING TO SOME ENHANCED NORTH TO NORTHWEST WINDS IN THE
MORNING FOR KCOS AND KPUB.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...MOZLEY
AVIATION...KT
Hazardous weather outlook, Aug 4, 11:15 AM MDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1115 AM MDT SUN AUG 4 2013

COZ058>089-093>099-051715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1115 AM MDT SUN AUG 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN OVER THE MOUNTAINS
AROUND NOON...SPREADING EASTWARD TO THE INTERSTATE 25 CORRIDOR AND
EASTERN PLAINS THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF
FREQUENT LIGHTNING IN ADDITION TO BRIEF GUSTY WINDS AND HEAVY
RAINFALL. A FEW STORMS COULD BECOME STRONG EAST OF INTERSTATE
25...AND COULD ALSO PRODUCE SOME HAIL UP TO NICKLE SIZE.

FLASH FLOODING WILL REMAIN A CONCERN...PARTICULARLY OVER THE BURN
SCARS AND THOSE AREAS THAT SAW HEAVY RAINFALL ON SATURDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE MONSOON PLUME IS EXPECTED TO REMAIN OVER THE REGION THROUGH
THIS FORECAST PERIOD. AS A RESULT...SHOWERS AND THUNDERSTORMS
WILL LIKELY OCCUR EVERY DAY OVER THE REGION...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS WILL BE MOST
NUMEROUS OVER THE MOUNTAINS...WHILE THE ACTIVITY OVER THE PLAINS
WILL RANGE FROM ISOLATED TO SCATTERED.

LATEST COMPUTER SIMULATIONS INDICATE TUESDAY NIGHT AND WEDNESDAY
MAY BE MORE ACTIVE THAN THE REMAINDER OF THE FORECAST PERIOD AS A
SURGE OF LOW LEVEL MOISTURE RETURNS TO THE STATE FROM KANSAS.

THE PRIMARY THREATS FROM STORMS WILL BE CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 OR 50 MPH...PERIODS OF HEAVY RAIN AND
POSSIBLY SMALL HAIL. ANY STORM WHICH PRODUCES HEAVY RAIN AND MOVES
OVER ANY OF THE RECENT BURN SCARS WILL HAVE THE CAPABILITY TO
PRODUCE FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1 PM TODAY FOR TELLER AND EL PASO COUNTIES...AND FOR
ALL OF THE EASTERN PLAINS EAST OF INTERSTATE 25 AFTER 300 PM MDT.

31/88

In the hours before

Special weather statement, Aug 4, 5:31 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
531 PM MDT SUN AUG 4 2013

COZ081-084-085-050145-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
531 PM MDT SUN AUG 4 2013

AN AREA OF THUNDERSTORMS WILL MOVE OVER THE WALDO CANYON BURN SCAR
THROUGH 630 PM. A QUICK TWO TENTHS OF AN INCH OF RAINFALL IS
POSSIBLE AS THESE STORMS MOVE OVER THE BURN SCAR. WHILE FLASH
FLOODING IS NOT ANTICIPATED AT THIS TIME...IF THESE STORMS
STRENGTHEN...OR STRONGER STORMS AROUND THE AREA MOVE OVER THE BURN
SCAR...FLASH FLOODING CAN QUICKLY OCCUR. EXTREME CAUTION IS
ADVISED IN AND AROUND THE WALDO CANYON BURN SCAR.
Special weather statement, Aug 4, 5:33 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
533 PM MDT SUN AUG 4 2013

COZ072-073-076>081-083-086-050100-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHERN SANGRE DE CRISTO
MOUNTAINS ABOVE 11000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN
8500 AND 11000 FT-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT-PUEBLO
VICINITY/PUEBLO COUNTY BELOW 6300 FEET-TELLER COUNTY/RAMPART RANGE
ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-WESTERN/CENTRAL
FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FT-WET
MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT-
533 PM MDT SUN AUG 4 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  FREMONT COUNTY IN CENTRAL COLORADO...
  EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
  NORTHERN CUSTER COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES THE ROYAL GORGE BURN SCAR.

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF TEXAS CREEK...OR 45 MILES
WEST OF MIDWAY...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROYAL GORGE BURN SCAR.
  ROYAL GORGE.
  WETMORE.
  CANON CITY.
  FLORENCE.
  PENROSE.

THE HEAVIEST RAIN MAY FALL WEST OF ROYAL GORGE BURN SCAR...HOWEVER
SECTIONS OF THE ROYAL GORGE BURN SCAR MAY RECEIVE UP TO
.40 OF RAIN.  IN ADDITION...HAIL UP TO THE SIZE OF PENNIES...WIND
GUSTS AROUND 50 MPH AND FREQUENT LIGHTNING IS ANTICIPATED.  IT IS
POSSIBLE THAT THIS STORM COULD INTENSIFY FURTHER SO PLEASE STAY
ALERT FOR ANY POSSIBLE ADVISORIES OR WARNINGS CONCERNING THIS
DEVELOPING STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 6:31 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
631 PM MDT SUN AUG 4 2013

COZ081-084-085-050245-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
631 PM MDT SUN AUG 4 2013

LIGHT RAIN WILL PERSIST ACROSS THE WALDO CANYON BURN SCAR THROUGH
8 PM THIS EVENING. RAINFALL TOTALS SO FAR ACROSS THE BURN SCAR
HAVE BEEN LIGHT...WITH AROUND ONE TENTH OF AN INCH OR LESS. WHILE
FLASH FLOODING IS NOT ANTICIPATED AT THIS TIME...IF RAINFALL
SHOULD INTENSIFY OR STRONGER CELLS AROUND THE REGION MOVE OVER THE
BURN SCAR...FLASH FLOODING CAN QUICKLY OCCUR. EXTREME CAUTION IS
ADVISED IN AND AROUND THE WALDO CANYON BURN SCAR.
Special weather statement, Aug 4, 6:34 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT SUN AUG 4 2013

COZ077>080-083-086-050200-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO VICINITY/PUEBLO
COUNTY BELOW 6300 FEET-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500
FT-WET MOUNTAIN VALLEY BELOW 8500 FT-WET MOUNTAINS ABOVE 10000 FT-WET
MOUNTAINS BETWEEN 6300 AND 10000FT-
634 PM MDT SUN AUG 4 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...THE MASON GULCH BURN SCAR AS WELL AS
   SOUTHERN PUEBLO.

AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF FLORENCE...OR 35 MILES WEST
OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  THE MASON GULCH BURN SCAR.
  WETMORE.
  BEULAH.
  PUEBLO RESERVOIR.
  BLENDE.
  SOUTHERN PUEBLO.

PENNY SIZED HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 4, 6:47 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
647 PM MDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HEAVY RAIN       5 NNE ROSITA            38.16N 105.28W
08/04/2013  E2.00 INCH       CUSTER             CO   TRAINED SPOTTER

            RAIN FELL OVER THE LAST HOUR.

&&

STARK
Special weather statement, Aug 4, 7:33 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
733 PM MDT SUN AUG 4 2013

COZ081-084-085-050230-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
733 PM MDT SUN AUG 4 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...THE WALDO CANYON BURN SCAR...MANITOU SPRINGS AND
   WEST CENTRAL PORTIONS OF COLORADO SPRINGS.

AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS OVER THE WALDO CANYON BURN SCAR
MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  MANITOU SPRINGS.
  WEST CENTRAL COLORADO SPRINGS.

THESE STORMS HAVE PRODUCED RAINFALL AMOUNTS OF ONE TO TWO TENTHS OF
AN INCH OVER THE PAST HOUR. AREA CREEKS AND STREAMS MAY BECOME FULL
DUE TO THE INCREASED RUNOFF IN THE BURN SCAR. FLASH FLOODING IS NOT
EXPECTED AT THIS TIME AS THE RAINFALL INTENSITY REMAINS LIGHT.

CONTINUE TO MONITOR THE WEATHER IN AND AROUND THE BURN SCAR THIS
EVENING.

STARK

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:55 PM MDTAreal Flood AdvisoryPUBCuster, Pueblo3 hr
Aug 4, 7:44 PM MDTAreal Flood AdvisoryPUBFremont, Huerfano, Pueblo3 hr
Aug 5, 1:30 AM MDTRiver Flood WarningPUBBent6 hr
Aug 5, 3:35 PM MDTAreal Flood AdvisoryPUBMineral115 min

Nearby

River Flood Warnings in Colorado, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.